Alert archive / California / Frost Advisories in 2009
Frost Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 15, 2009, 2:38 PM PDT. It took effect at Apr 16, 2009, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2009, 2:38 PM PDT (21:38 UTC)
- In effect from
- Apr 16, 2009, 12:00 AM PDT
- Expired
- Apr 16, 2009, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 152138 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 PM PDT WED APR 15 2009 CAZ003-076-161045- /O.NEW.KEKA.FR.Y.0014.090416T0700Z-090416T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 238 PM PDT WED APR 15 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY. COLD AIR LEFT BEHIND IN THE WAKE OF THE RECENT PASSING SYSTEM WILL LEAD TO ONE LAST COLD NIGHT. THIS WILL AFFECT INLAND AREAS OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
000 WWUS76 KEKA 160556 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1056 PM PDT WED APR 15 2009 CAZ003-076-161600- /O.CON.KEKA.FR.Y.0014.090416T0700Z-090416T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 1056 PM PDT WED APR 15 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... COLD AIR LEFT BEHIND IN THE WAKE OF THE RECENT PASSING SYSTEM WILL LEAD TO ONE LAST COLD NIGHT. THIS WILL AFFECT INLAND AREAS OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS76 KEKA 160953 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 253 AM PDT THU APR 16 2009 CAZ003-076-161600- /O.CON.KEKA.FR.Y.0014.000000T0000Z-090416T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 253 AM PDT THU APR 16 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... TEMPERATURES HAVE FALLEN INTO THE MID 30S ACROSS INLAND AREAS OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES. A FEW LOCATIONS MAY SEE TEMPERATURES FALL BELOW FREEZING FOR A SHORT TIME THIS MORNING. TEMPERATURES WILL START TO RISE DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS76 KEKA 161547 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 847 AM PDT THU APR 16 2009 CAZ003-076-161700- /O.EXP.KEKA.FR.Y.0014.000000T0000Z-090416T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 847 AM PDT THU APR 16 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. TEMPERATURES CONTINUE TO WARM UNDER PARTLY CLOUDY SKIES...THUS ENDING THE THREAT FOR FROST. $$ MAB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 15, 4:33 AM PDT, 10 hours 5 minutes earlier.
Area forecast discussion, Apr 15, 4:33 AM PDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 433 AM PDT WED APR 15 2009 .SYNOPSIS...A RIDGE OF HIGH PRESSURE CURRENTLY BUILDING OVER THE WEST COAST WILL BRING DRY WEATHER TO NORTHWEST CALIFORNIA TODAY THROUGH THE WEEKEND. && .DISCUSSION....SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW SPINNING OVER NEVADA AND GRADUALLY MOVING TO THE SOUTHEAST. THE REMAINING COLD TEMPERATURES ASSOCIATED WITH THIS LOW ARE CURRENTLY OVER INTERIOR SECTIONS. ONCE AGAIN TEMPERATURES ALONG THE REDWOOD COAST ARE RUNNING WELL ABOVE WHAT WAS FORECAST DUE TO BREEZY WINDS LASTING LONGER THAN EXPECTED. DUE TO THIS HAVE DECIDED TO DROP THE FROST ADVISORY FOR THE REDWOOD COAST. WINDS HAVE DECREASED SO WOULD NOT BE SURPRISED TO SEE TEMPERATURES IN THE WIND SHELTERED AREAS DROP TOWARDS THE MID 30S BY SUNRISE UNDER THE MOSTLY CLEAR SKIES. BUT IT DOES NOT LOOK LIKE IT WILL BE OVER A LARE ENOUGH AREA LONG ENOUGH TO KEEP THE ADVISORY GOING. ALSO NEED TO REMEMBER THAT SUNRISE IS APPROACHING 630 AM SO THE SHORTER NIGHTS MAKE IT HARDER FOR IT TO GET REAL COLD. THE FREEZE WARNINGS REMAIN UP FOR THE NORTH COAST INTERIOR AND THE MENDOCINO INTERIOR BECAUSE TEMPERATURES ARE EASILY AT OR BELOW FREEZING FOR THEM RIGHT NOW. FROST ADVISORIES MAY BE NEEDED TONIGHT FOR THE INLAND ZONES...MAINLY THE MENDOCINO INTERIOR...BUT HAVE HELD OFF ON ISSUING THEM AT THIS TIME BECAUSE TEMPERATURES ARE MARGINAL AND WANT THE DAY CREW TO TAKE A CLOSER LOOK AT THINGS TO MAKE SURE WE ARE SPOT ON. AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE WEST COAST TODAY AND IT WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK. A WEAK FRONT WILL MOVE THROUGH THURSDAY NIGHT INTO FRIDAY MORNING...BRINGING CLOUDS AND THE SLIGHT CHANCE OF LIGHT RAIN TO LOCATIONS NORTH OF CAPE MENDOCINO. OTHERWISE...THE RIDGE WILL CONTINUE TO DOMINATE OUR WEATHER THROUGH THE WEEKEND. EXPECT DRY WEATHER AND SLIGHTLY ABOVE NORMAL TEMPERATURES OVER THE WEEKEND. STROZ && .AVIATION...PREDOMINATELY VFR CONDITIONS CAN BE ANTICIPATED OVER MOST OF NORTHWEST CALIFORNIA THROUGH THE NEXT TAF CYCLE. THE STRONG NORTHERLY WINDS EXPERIENCED ALONG THE COAST THE LAST COUPLE DAYS WILL DIMINISH TODAY WITH ONLY SOME GUSTS NEAR 20 KT EXPECTED IN THE AFTERNOON. SOME LOW CLOUDS AND FOG MAY BRING BRIEF PERIODS OF MVFR CONDITIONS TO KACV LATE IN THE DAY. INTERIOR SITES SHOULD ALSO SEE VFR CONDITIONS WHILE KUKI ALSO OBSERVES A DROP IN THE NORTHERLY WINDS TODAY. && .MARINE...NORTHERLY WINDS WILL BE A BIT MORE SUBDUED TODAY BUT STILL REMAINING WITHIN SCA CRITERIA OVER ALL OF THE COASTAL WATERS WITH PEAK GUSTS OCCURRING IN THE AFTERNOON AGAIN TODAY. A WEAK FRONT WILL ENTER THE NORTHERN WATERS ON THU...WITH BACKING WINDS NORTH OF THE CAPE...WHILE REMAINING BELOW ADVISORY CRITERIA. AFTER FROPA...WINDS LOOK TO REMAIN LIGHT UNTIL SATURDAY AFTERNOON WHEN POSSIBLE ADVISORY CONDITIONS ARE POSSIBLE AS A THERMAL TROUGH SETS UP OVER INTERIOR CA. A WESTERLY SWELL ASSOCIATED WITH THE FRONT WILL ENTER THE WATERS ON THURSDAY PEAKING AROUND 7 FT THURSDAY EVENING. A LARGER NW SWELL WILL ENTER THE WATERS ON SATURDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR NORTH COAST INTERIOR AND MENDOCINO INTERIOR. NORTHWEST CALIFORNIA COASTAL WATERS... SCA FOR WINDS AND SEAS ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 15, 3:34 AM PDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 334 AM PDT WED APR 15 2009 CAZ003-076-151600- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 334 AM PDT WED APR 15 2009 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING HAS BEEN ISSUED...PLEASE SEE AWIPS PRODUCT /SFONPWEKA/ OR WMO PRODUCT /WWUS76 KEKA/ FOR DETAILS. A FROST ADVISORY MAY BE NEEDED TONIGHT AS LOW TEMPERATURES DROP CLOSE TO THE MID 30S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.